MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-30
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the operator advanced the phenom 27 to the m2 as per standard procedure and began delivering the devices.Due to a somewhat tortuous path, the operator advanced the microcatheter to a higher position and started delivering the stent.The operator reported some resistance during delivery, but the stent was still successfully positioned.When starting to deploy the stent, the operator first withdrew the microcatheter to about 9 mm; the stent¿s tip end was in the straight segment of the m1, but the tip end of the stent did not open.After waiting 40 seconds, the stent still did not open, so the entire system was pulled back to the internal carotid artery, but the stent still did not open.The operator then attempted retrieval and repeated the previous steps.The middle segment of the stent opened slightly, but the tip end had poor shape.The customer attempted to push the delivery guidewire, but the tip end of the stent still did not open.After repeated attempts, the tip end of the stent was completely deform ed, so the stent was replaced.The same issue occurred with the second stent.The operator then switched to a third stent with a 4.75 mm diameter.After following the standard procedure, the stent opened successfully and the procedure was completed.The pipelines were used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured ophthalmic artery segment aneurysm with a max diameter of 7mm and a 7mm neck diameter.Landing zone: distal: 4.5mm and proximal: 4.9mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed that after the surgeon replaced the stent, the surgery was successfully completed, and the contrast agent remained significantly.Ancillary devices include a navien 6f115 guide catheter and phenom27 microcatheter.
 
Event or Problem Description
Additional information received reported clarification that the distal tip of the second pipeline also failed to open; no resistance was reported with the second pipeline.The catheter was flushed continuously during the procedure per the ifu.There was no damage observed to either pipeline pushwire.The pipeline was no positioned in a bend.No other steps or devices were used to try and open the pipeline stents.The cause of the event was not determined.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis: as found condition: the two pipeline flex shield braids were returned for analysis inside a sealed biohazard bag and a shipping box.The two pipeline flex shield pusher wires were not returned with the pipeline braids.Damaged location details: both pipeline flex shield braids were returned already detached from the pusher wire; therefore, the distal and proximal ends could not be identified.Both ends of the pipeline flex shield braids were open and frayed.Both braids¿ middle sections were fully open without damage.No other anomalies were found.Testing/analysis: n/a conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed.As both the returned pipeline flex shield braids were already detached from the pusher wire, the distal and proximal ends could not be identified.Both ends of the braid were open and frayed.However, the cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer stated that the vessel tortuosity was moderate, and the pipeline was not positioned in a bend, which rules out vessel tortuosity and the user deploying the braid in the vessel bend as possible causes.Therefore, a damaged braid could have contributed to the reported failure to open.The braid can be damaged due to over-manipulation, re-sheathing more than twice, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23498680
Report Number2029214-2025-02354
Device Sequence Number15701538
Product Code OUT
UDI-Device Identifier00763000284749
UDI-Public(01)00763000284749(17)270227(10)B698594
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberB698594
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer11/10/2025
01/06/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/05/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale